Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 165, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 1, 2020, 2:49 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 2:49 PM CDT (19:49 UTC)
- Expired
- Sep 1, 2020, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 96 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:42 PM CDT, 7 minutes earlier.
Area forecast discussion, Sep 1, 2:42 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 242 PM CDT Tue Sep 1 2020 .DISCUSSION... Current radar trends indicate showers and thunderstorms will move into the west and southwest portions of the mid-state this afternoon and evening. Most of the activity is expected to remain sub-severe with wind gusts to 40mph and heavy rain, but an isolated severe storm may be possible especially west of the plateau. During the overnight hours, short-term models indicate a band of heavy rain setting up for areas north of I-40. An axis of higher precipitable water ranging from 2.0 to 2.5 inches, theta-e advection, southwesterly 850mb winds of 30-35kts, and moisture transport all peak between 06Z and 14Z. The best time for the highest rainfall rates look to be between 08Z to 12Z. HRRR depicts 1 hour rainfall amounts of an inch in some places, and it's likely rainfall totals of 2 inches or more may be possible for some localized areas by daybreak. The favored areas are north of I-40 and west of I-65 between 06Z and 12Z, with areas east of I-65 being impacted more towards daybreak and into the morning hours. GFS shows a repeat for Wednesday night with similar parameters as above, and even similar time frames. It shows this boundary a little further south, more along the I-40 corridor. So we'll see how tonight pans out to get a better handle on the chances for heavy rain and flash flooding tomorrow night. Having been in a wet pattern the last several days, soil moisture is high and intense rainfall will quickly runoff and overwhelm the smaller basins. This boundary pushes through Friday, followed by cooler and drier conditions for Saturday and Sunday. Expect highs in the low to mid 80s with overnight lows in the low 60s. Might even see some upper 50s Sunday morning. Enjoy the weekend because low shower and thunderstorm chances return on Monday and increase for Tuesday. && .AVIATION... 18Z TAF DISCUSSION. MVFR/VFR CIGs continue this afternoon. A line of TSRA with gusty winds will approach CKV in the next hour or so, reducing VIS/CIGs. More TSRA are expected to develop and push toward BNA/MQY and perhaps CSV this aft/eve. Activity may wane after 01z-02z, with some CIG improvement at BNA/MQY/CSV. After 06z-09z Wed, more SHRA/TSRA looks to develop and impact CKV/BNA/MQY. SW winds may pick up toward the end of the TAF to around 10-15 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 88 73 87 71 / 40 60 40 60 30 Clarksville 73 84 72 84 68 / 70 60 70 60 30 Crossville 70 85 69 83 67 / 10 40 30 60 30 Columbia 73 88 72 88 70 / 30 40 30 50 20 Lawrenceburg 73 88 71 88 69 / 0 30 30 50 20 Waverly 73 85 72 85 69 / 70 70 50 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......05 AVIATION........Schaper
Hazardous weather outlook, Sep 1, 5:06 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Sep 1 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected again today, mainly during the afternoon. A few of these storms may become strong to severe, with wind gusts of 40 mph or greater and brief, localized flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 08
In the hours before
Special weather statement, Sep 1, 1:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
150 PM CDT Tue Sep 1 2020
TNZ005-011930-
Stewart TN-
150 PM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 230 PM
CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Dover and Land Between The Lakes.
LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
3660 8804 3665 8806 3666 8785 3663 8785
3664 8779 3637 8773 3636 8798 3637 8800
3639 8801 3645 8806
TIME...MOT...LOC 1849Z 253DEG 27KT 3650 8803
21Special weather statement, Sep 1, 2:36 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
236 PM CDT Tue Sep 1 2020
TNZ024-012015-
Humphreys TN-
236 PM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMPHREYS COUNTY UNTIL
315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or near Camden, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waverly, Camden, New Johnsonville and Hurricane Mills.
This includes Interstate 40 between mile markers 136 and 147.
LAT...LON 3598 8802 3600 8800 3603 8800 3605 8799
3610 8794 3620 8773 3585 8773 3585 8795
3587 8794 3594 8793 3594 8800 3596 8802
TIME...MOT...LOC 1935Z 253DEG 22KT 3597 8802
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:50 PM CDT | Special Weather Statement | OHX | Stewart | 40 min |
| Sep 1, 2:36 PM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Sep 1, 3:31 PM CDT | Special Weather Statement | OHX | Dickson | 29 min |
| Sep 1, 3:36 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 39 min |
| Sep 1, 3:52 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Sep 1, 3:52 PM CDT | Areal Flood Advisory | OHX | Lawrence | 113 min |
| Sep 1, 3:59 PM CDT | Special Weather Statement | OHX | Dickson | 46 min |
| Sep 1, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Maury, Williamson | 38 min |
| Sep 1, 4:28 PM CDT | Tornado Warning | OHX | Williamson | 32 min |
| Sep 1, 4:51 PM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Sep 1, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 33 min |
| Sep 1, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 44 min |
| Sep 1, 5:16 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 3 hr |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 39 min |
| Sep 1, 5:27 PM CDT | Flash Flood Warning | OHX | Maury, Williamson | 4 hr |
| Sep 1, 5:39 PM CDT | Special Weather Statement | OHX | Wilson | 36 min |
| Sep 1, 5:53 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 4 hr |
| Sep 1, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 46 min |
| Sep 1, 6:14 PM CDT | Areal Flood Advisory | OHX | Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.